Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Feb 28, 2011, 6:01 AM EST for 5 counties in Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 6:01 AM EST (11:01 UTC)
- Expired
- Feb 28, 2011, 6:30 AM EST
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 26 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:47 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596 WUUS51 KPBZ 281101 SVRPBZ PAC003-005-007-019-129-281130- /O.NEW.KPBZ.SV.W.0003.110228T1101Z-110228T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 601 AM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA... ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... NORTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA... BEAVER COUNTY IN WESTERN PENNSYLVANIA... SOUTHERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA... * UNTIL 630 AM EST * AT 601 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ZELIENOPLE...MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZELIENOPLE... SHIPPINGPORT... SEWICKLEY... MOON... FOMBELL... EVANS CITY... ECONOMY BORO... BEAVER... ALIQUIPPA... FRANKLIN PARK... WEXFORD... MARS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4033 7987 4061 8051 4098 8001 4081 7937 TIME...MOT...LOC 1101Z 282DEG 52KT 4075 8007 $$ WOODRUM
2 follow-up statements
421 WWUS51 KPBZ 281115 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 615 AM EST MON FEB 28 2011 PAC003-005-007-019-129-281130- /O.CON.KPBZ.SV.W.0003.000000T0000Z-110228T1130Z/ ARMSTRONG PA-ALLEGHENY PA-WESTMORELAND PA-BEAVER PA-BUTLER PA- 615 AM EST MON FEB 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EST FOR BUTLER...BEAVER...WESTMORELAND...ALLEGHENY AND ARMSTRONG COUNTIES... AT 611 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IVYWOOD...MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEXFORD... SOUTH SIDE... SEWICKLEY... SAXONBURG... RUSSELLTON... PERRYSVILLE... NORTH SIDE... MCKEES ROCKS... MARS... GIBSONIA... FRANKLIN PARK... FOX CHAPEL... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. LAT...LON 4061 8043 4090 7984 4081 7937 4033 7987 TIME...MOT...LOC 1115Z 282DEG 52KT 4070 7981 $$ WOODRUM
464 WWUS51 KPBZ 281128 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 628 AM EST MON FEB 28 2011 PAC003-005-007-019-129-281139- /O.EXP.KPBZ.SV.W.0003.000000T0000Z-110228T1130Z/ ARMSTRONG PA-ALLEGHENY PA-WESTMORELAND PA-BEAVER PA-BUTLER PA- 628 AM EST MON FEB 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR BUTLER...BEAVER... WESTMORELAND...ALLEGHENY AND ARMSTRONG COUNTIES EXPIRES AT 630 AM EST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. LAT...LON 4061 8043 4090 7984 4081 7937 4033 7987 TIME...MOT...LOC 1129Z 282DEG 52KT 4065 7955 $$ WOODRUM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:55 AM EST, 6 minutes earlier.
Area forecast discussion, Feb 28, 5:55 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 AM EST MON FEB 28 2011
.SYNOPSIS...
STRONG LOW PRESSURE WILL CROSS THE UPPER OHIO VALLEY TODAY
BRINGING WIDESPREAD SHOWERS AND A CHANCE OF THUNDERSTORMS.
GENERALLY DRY WEATHER AND SEASONABLE TEMPERATURES WILL THEN
PREVAIL THROUGH MID WEEK WITH THE RETURN OF HIGH PRESSURE.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG LOW PRESSURE WILL CROSS OHIO THIS MORNING AND DRAG A COLD
FRONT ACROSS THE UPPER OHIO VALLEY THIS AFTERNOON. WIDESPREAD
SHOWERS AND EMBEDDED THUNDERSTORMS FORMED IN THE WARM ADVECTION
REGIME OF THIS SYSTEM AND WILL MOVE ACROSS THE AREA THIS MORNING
AND EARLY THIS AFTERNOON.
WIDESPREAD ADDTIONAL RAINFALL ON THE ORDER OF AN INCH IS
ANTICIPATED TO ACCOMPANY LAST NIGHTS PRECIPITATION AND LAST OF THE
SNOW MELT. FLOOD WATCH REMAINS IN EFFECT.
IN ADDTION, ALTHOUGH INSTABILITY PARAMETERS ARE LACKLUSTER, SHEAR
VALUES ARE HIGH IN THE WIND FIELD OF THIS SYSTEM. A SLIGHT CHANCE
FOR SEVERE STORMS CONTINUES FOR AREAS SOUTH OF INTERSTATE 80 WITH
MAIN THREAT COMING FROM DAMAGING WIND...ISOLATED TORNADO CANNOT BE
RULED OUT, SO TORNADO WATCH WAS ISSUED THIS MORNING FOR COUNTIES
SOUTH OF IN 80 EXCEPT FOR LAWRENCE IN THE NORTH AND GARRETT IN THE SOUTH.
THE COLD FRONT WILL COMPLETE A SWEEP OF THE AREA BY THIS EVENING
WITH ANY REMAINING SHOWERS CHANGING TO SNOW, BUT COVERAGE OF
PRECIPITATION WILL RAPIDLY DECREASE; THUS, EXPECT ACCUMULATIONS TO
BE MINOR.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
DRY AND SEASONABLE CONDITIONS WILL PREVAIL FOR TUESDAY WITH THE
REGION UNDER ZONAL FLOW ALOFT. A SHORTWAVE CROSSING THE GREAT
LAKES MAY SPREAD SOME SNOW SHOWERS OVER COUNTIES ALONG AND NORTH
OF I 80 ON WEDNESDAY AS IT DRAGS A COLD FRONT ACROSS THE UPPER
OHIO VALLEY, BUT PRECIPITATION PROBABILITIES ARE SLIGHT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE IS FORECAST TO SLIDE ACROSS THE GREAT LAKES
INTO NEW ENGLAND BY FRIDAY. DRY CONDITIONS AND NEAR NORMAL
TEMPERATURES ARE FORECAST WEDNESDAY NIGHT THROUGH FRIDAY MORNING.
THE NEXT LOW PRESSURE SYSTEM IS PROGGED TO MOVE SLOWLY ACROSS THE
OHIO VALLEY REGION OVER THE WEEKEND...BRINGING SCATTERED RAIN AND
SNOW SHOWERS. WEEKEND TEMPERATURES ARE EXPECTED TO WARM TO BETWEEN 5
AND 10 DEGREES ABOVE NORMAL.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
EXPECT DETERIORATION OF CONDITIONS THROUGH THIS MORNING AS LOW
PRESSURE CROSSES OHIO AND PULLS A COLD FRONT TOWARD THE AREA.
WIDESPREAD SHOWERS WITH SOME EMBEDDED THUNDERSTORMS MAY BE
ANTICIPATED THROUGH THE MORNING HOURS, AND INTO EARLY AFTERNOON AT MGW.
LOW LEVEL WIND SHEAR POTENTIAL WILL ALSO CONTINUE THROUGH THE PRE
DAWN HOURS AS LOW LEVEL JET SURGES WARMTH AND MOISTURE NORTHWARD.
AS SURFACE PRESSURE GRADIENT TIGHTENS, SURFACE GUSTS OUTSIDE OF
ANY SURFACE BASED CONVECTION ARE FORECAST TO INCREASE TO NEAR 30
KTS.
THE SYSTEMS COLD FRONT WILL PUSH ACROSS THE TERMINALS LATE THIS
MORNING AND EARLY THIS AFTERNOON. THAT FRONT WILL QUICKLY SHIFT
THE WIND TO THE WEST AND NORTHWEST AND CHANGE REMAINING
PRECIPITATION TO SNOW.
SURFACE RIDGE WILL BUILD ON MONDAY NIGHT AND TUESDAY BRINGING
DRIER AIR AND VFR CONDITIONS. A WEAK SHORTWAVE WILL CROSS THE
GREAT LAKES WEDNESDAY WITH THE POTENTIAL FOR MVFR RESTRICTIONS
ACROSS NORTHERN TERMINALS. THE NEXT CHANCE FOR PRECIPITATION WILL
RETURN WITH THE APPROACH OF LOW PRESSURE ON FRIDAY.
&&
.HYDROLOGY...
RIVER FLOOD WATCH IS IN EFFECT FOR WILLS CREEK AT CAMBRIDGE FOR
TUESDAY. A FLOOD ADVISORY IS IN EFFECT FOR THE OHIO RIVER AT THE
POINT IN PITTSBURGH FROM MONDAY NIGHT THROUGH WEDNESDAY MORNING.
48 HOUR RAINFALL ACROSS THE REGION WILL GENERALLY RANGE FROM 0.75
TO 1.80 INCHES MOST OF THE REGION. THIS WIDESPREAD RAINFALL ON
TOP OF THE RECENT 0.75 TO 1.40 INCHES OF RAIN FROM THE END OF LAST
WEEK WILL INCREASE THE THREAT OF FLOODING ON WILLS CREEK AT
CAMBRIDGE ON TUESDAY. WILLS CREEK IS EXPECTED TO RISE TO 15.3 FEET
TUESDAY MORNING. THIS IS 0.3 FEET ABOVE THE FLOOD STAGE OF 15.0
FEET.
AT THIS TIME...THE ANTICIPATED RAINFALL AND THE RESULTING RUNOFF
WILL CAUSE RISING RIVER FORECAST STAGES ON THE MONONGAHELA...LOWER
ALLEGHENY AND UPPER OHIO RIVERS. AT THIS TIME...FORECAST ESTIMATES
DO NOT WARRANT A RIVER FLOOD WATCH FOR THESE RIVERS.
HOWEVER...RISES ON THE MONONGAHELA RIVER ARE EXPECTED TO CAUSE THE
MONONGAHELA RIVER TO RISE TO 23.4 TUESDAY EVENING. THIS WOULD AFFECT
BOTH THE MONONGAHELA RIVER PARKING WHARF AND THE TENTH STREET
BYPASS. THIS IS SUFFICIENT TO OVER 5 FEET OF WATER ON THE
MONONGAHELA PARKING WHARF AND NEARLY 1.5 FEET OF WATER ON THE
TENTH STREET BYPASS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH THIS EVENING FOR MDZ001.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ007>009-013>016-
020>023-029-031-073>076.
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ001>004-012-021>023-
041.
&&Hazardous weather outlook, Feb 28, 1:55 AM EST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 155 AM EST MON FEB 28 2011 MDZ001-OHZ039>041-049-050-058-059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-010700- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-GUERNSEY- BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 155 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ048-057-010700- COSHOCTON-MUSKINGUM- 155 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 28 IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-015-016-010700- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 155 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 28, 3:18 AM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
318 AM EST MON FEB 28 2011
OHZ041-PAZ007>009-013>016-020-022-023-280915-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST
PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA-
318 AM EST MON FEB 28 2011
...THUNDERSTORMS WITH HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...ARMSTRONG...BEAVER...INDIANA...BUTLER...JEFFERSON...
VENANGO...FOREST...CLARION...MERCER AND LAWRENCE...
AT 317 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM
13 MILES NORTH OF SHARON TO 5 MILES SOUTHEAST OF EAST LIVERPOOL...OR
ALONG A LINE EXTENDING FROM 13 MILES NORTH OF SHARON TO 4 MILES
SOUTHEAST OF CHESTER...MOVING EAST AT 70 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. IN ADDITION...SMALL HAIL WILL
BE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
NEWELL... LISBON... LEETONIA...
EAST PALESTINE... EAST LIVERPOOL... COLUMBIANA...
BEAVER CREEK STATE PARK... SHARON...
HERMITAGE... FARRELL... BLACKHAWK...
NEW CASTLE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
&&
LAT...LON 4162 7895 4144 7895 4144 7906 4136 7909
4138 7896 4132 7885 4082 7888 4059 8079
4060 8080 4087 8080 4091 8052 4149 8052
4149 8001 4163 7983
WOODRUMSpecial weather statement, Feb 28, 3:50 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
350 AM EST MON FEB 28 2011
OHZ057-058-068-280915-
GUERNSEY OH-MUSKINGUM OH-NOBLE OH-
350 AM EST MON FEB 28 2011
...A STRONG THUNDERSTORM TO MOVE THROUGH THE FOLLOWING
COUNTIES...NOBLE...MUSKINGUM AND GUERNSEY...
AT 349 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF CANNELVILLE...OR
ABOUT 2 MILES SOUTHWEST OF EAST FULTONHAM...MOVING EAST AT 65 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THIS STORM INCLUDE...
DILLON STATE PARK... CANNELVILLE... ZANESVILLE...
DRAKE... PHILO... DUNCAN FALLS...
RURALDALE... BLUE ROCK STATE PARK...
BRIDGEVILLE... CHANDLERSVILLE... ADAMSVILLE...
HIGH HILL...
THIS STORM IS CAPABLE OF PRODUCING WINDS GUSTING UP TO 30 TO 40 MPH
WITH ONE HALF INCH SIZE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST MONDAY MORNING FOR
EAST CENTRAL OHIO.
&&
LAT...LON 4006 8214 4016 8134 3968 8139 3972 8165
3975 8165 3976 8190 3977 8201
WOODRUMSpecial weather statement, Feb 28, 4:06 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 AM EST MON FEB 28 2011
OHZ039>041-049-050-058-059-068-069-280930-
BELMONT OH-CARROLL OH-COLUMBIANA OH-GUERNSEY OH-HARRISON OH-JEFFERSON
OH-MONROE OH-NOBLE OH-TUSCARAWAS OH-
406 AM EST MON FEB 28 2011
...A LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...
MONROE...NOBLE...COLUMBIANA...BELMONT...GUERNSEY...HARRISON...
JEFFERSON...TUSCARAWAS AND CARROLL...
AT 405 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF MINERAL CITY TO 3 MILES WEST OF DUDLEY...MOVING EAST AT
60 MPH.
THESE THUNDERSTORMS CAN PRODUCE WINDS GUSTING UP TO 40 TO 50 MPH
WITH SMALL HAIL. IN ADDITION...HEAVY RAIN MAY CAUSE PONDED WATER ON
ROADS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WOLF RUN STATE PARK... NEW PHILADELPHIA...
GNADENHUTTEN... BYESVILLE... BELLE VALLEY...
SALT FORK STATE PARK... GILMORE...
DUDLEY... MINERAL CITY... BIRMINGHAM...
CALDWELL... OLD WASHINGTON...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4066 8144 4065 8124 4071 8124 4073 8109
4078 8109 4086 8060 3960 8094 3955 8101
3960 8140 3963 8146 3961 8147 3962 8159
3965 8159 3966 8163
WOODRUMSpecial weather statement, Feb 28, 4:33 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 AM EST MON FEB 28 2011
OHZ041-050-059-PAZ013-014-020-021-029-WVZ001>003-281000-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-COLUMBIANA
OH-HANCOCK WV-JEFFERSON OH-LAWRENCE PA-OHIO WV-WASHINGTON PA-
433 AM EST MON FEB 28 2011
...A LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...BELMONT...JEFFERSON...WASHINGTON...ALLEGHENY.
..BEAVER...BUTLER...LAWRENCE...OHIO...BROOKE AND HANCOCK...
AT 430 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTHWEST OF NEW WILMINGTON TO 31 MILES SOUTHWEST OF SHADYSIDE...OR
ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF NEW WILMINGTON TO
FLY...MOVING EAST AT 65 MPH.
THIS LINE OF THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WINDS
GUSTING UP TO 30 TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
TOMLINSON RUN STATE PARK... NEWELL...
NEW CUMBERLAND... CHESTER... WINTERSVILLE...
WELLSVILLE... SMITHFIELD... JUG RUN...
HAMMONDSVILLE... EAST PALESTINE... EAST LIVERPOOL...
DILLONVALE...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4110 7979 4001 8021 4002 8030 3995 8050
4002 8053 4004 8073 3992 8076 3991 8096
4090 8058 4091 8052 4103 8053 4113 8049
4112 8017 4107 8011 4114 8004
WOODRUMSpecial weather statement, Feb 28, 5:23 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 AM EST MON FEB 28 2011
OHZ039>041-049-050-PAZ007-013-020-WVZ001-281045-
BEAVER PA-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON
OH-LAWRENCE PA-MERCER PA-TUSCARAWAS OH-
523 AM EST MON FEB 28 2011
...A LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...HARRISON...JEFFERSON...TUSCARAWAS...CARROLL..
.BEAVER...MERCER...LAWRENCE AND HANCOCK...
AT 523 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF HERMITAGE TO 3 MILES SOUTHWEST OF SALINEVILLE...OR ALONG
A LINE EXTENDING FROM 5 MILES WEST OF FREDONIA TO 3 MILES SOUTHWEST
OF SALINEVILLE...MOVING EAST AT 60 MPH.
STORMS ALONG THIS LINE ARE CAPABLE OF PRODUCING WIND GUSTS UP TO
30 TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
UNIONPORT... UHRICHSVILLE... TAPPAN...
SHERRODSVILLE... SCIO... SALINEVILLE...
SALEM... NEW PHILADELPHIA... MINERAL CITY...
MILLPORT... MECHANICSTOWN... MALVERN...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
IN ADDITION...HEAVY RAIN WITH THESE STORMS WILL LEAD TO PONDING ON
ROADWAYS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4129 8001 4019 8083 4041 8171 4045 8171
4045 8167 4063 8166 4067 8146 4065 8124
4072 8123 4073 8109 4091 8108 4090 8091
4093 8089 4093 8082 4090 8080 4090 8053
4128 8053 4132 8047
WOODRUMSpecial weather statement, Feb 28, 5:44 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 AM EST MON FEB 28 2011
OHZ039>041-048>050-058-PAZ007-008-013-014-020>022-029-WVZ001-002-
281145-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BROOKE WV-BUTLER PA-CARROLL
OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-LAWRENCE PA-MERCER PA-TUSCARAWAS OH-VENANGO
PA-WASHINGTON PA-
544 AM EST MON FEB 28 2011
...A LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...GUERNSEY...HARRISON...COSHOCTON...JEFFERSON..
.
TUSCARAWAS...CARROLL...ARMSTRONG...WASHINGTON...ALLEGHENY...BEAVER...
BUTLER...VENANGO...MERCER...LAWRENCE...BROOKE AND HANCOCK...
AT 544 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EMLENTON
TO 4 MILES SOUTH OF NEWCOMERSTOWN...MOVING SOUTHEAST AT 45 MPH.
STORMS ALONG THIS LINE ARE CAPABLE OF PRODUCING WINDS GUSTING UP TO
40 TO 50 MPH ALONG WITH HALF INCH HAIL.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WEST LAFAYETTE... WARSAW... UHRICHSVILLE...
SUGARCREEK... STRASBURG... STONE CREEK...
SHERRODSVILLE... SALINEVILLE... SALEM...
PLAINFIELD... NEWCOMERSTOWN... NEW PHILADELPHIA...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4039 8217 4046 8204 4045 8167 4064 8165
4065 8124 4073 8109 4091 8108 4090 8053
4124 8053 4141 8020 4123 7966 4105 7967
4099 7959 4097 7962 4104 7922 4092 7922
4015 8077 4016 8122 4000 8123
WOODRUMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:34 PM EST | Special Weather Statement | PBZ | Greene | 56 min |
| Feb 27, 9:04 PM EST | Special Weather Statement | PBZ | Beaver, Washington | 56 min |
| Feb 27, 9:34 PM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Greene, Washington, Westmoreland | 41 min |
| Feb 27, 10:03 PM EST | Special Weather Statement | PBZ | Allegheny, Beaver, Butler, Lawrence, Westmoreland | 57 min |
| Feb 28, 2:00 AM EST | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more | 60 min |
| Feb 28, 3:18 AM EST | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more | 57 min |
| Feb 28, 4:16 AM EST | Areal Flood Warning | PBZ | Forest, Mercer, Venango | 20 hr |
| Feb 28, 4:33 AM EST | Special Weather Statement | PBZ | Beaver, Butler, Lawrence, Washington | 27 min |
| Feb 28, 5:17 AM EST | Areal Flood Warning | PBZ | Beaver, Butler, Lawrence | 20 hr |
| Feb 28, 5:23 AM EST | Special Weather Statement | PBZ | Lawrence, Mercer | 22 min |
| Feb 28, 5:44 AM EST | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Lawrence, Mercer | 61 min |
| Feb 28, 6:32 AM EST | Special Weather Statement | PBZ | Allegheny, Armstrong, Clarion, Indiana, Jefferson, Westmoreland | 28 min |
| Feb 28, 6:39 AM EST | Areal Flood Warning | PBZ | Clarion, Jefferson | 15 hr |
| Feb 28, 6:45 AM EST | Special Weather Statement | PBZ | Greene, Washington | 60 min |
| Feb 28, 6:46 AM EST | Areal Flood Warning | PBZ | Allegheny, Westmoreland | 11 hr |
| Feb 28, 7:24 AM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 51 min |
| Feb 28, 8:04 AM EST | Flash Flood Warning | PBZ | Allegheny | 4 hr |
| Feb 28, 8:14 AM EST | Areal Flood Warning | PBZ | Armstrong, Indiana, Westmoreland | 10 hr |
| Feb 28, 10:19 AM EST | Areal Flood Warning | PBZ | Fayette | 6 hr |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Allegheny | 30 hr |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Allegheny | 30 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.